Alert archive / Iowa / River Flood Warnings in 2010
River Flood Warning 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Jan 24, 2010, 7:05 AM CST for Clinton County, Scott County, Iowa. It took effect at Jan 24, 2010, 1:44 PM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 7:05 AM CST (13:05 UTC)
- In effect from
- Jan 24, 2010, 1:44 PM CST
- Expired
- Jan 28, 2010, 5:01 AM CST
- In force
- 4 days
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Moderate
Counties Clinton County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 17 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wapsipinicon River near DeWitt (DEWI4). The gauge peaked at 12.18 ft at Jan 25, 2010, 5:00 PM CST.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 11.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05422000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 4:00 AM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Jan 24, 4:00 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 AM CST SUN JAN 24 2010
.DISCUSSION...SHORT TERM/TODAY AND TONIGHT/...
HAVE ALREADY EXTENDED THE DENSE FOG ACRS THE REST OF THE DVN CWA
THROUGH 8 AM CST WITH MAIN SFC LOW AND ASSOCIATED TROF ACTING AS A
CONVERGENT AXIS FOR DENSE FOG GENERATION IN HIGHLY JUICED BOUNDARY
LAYER. ADVISORY WILL BE MARGINAL IN PLACES WHERE THE RAIN INCREASES
AGAIN AND THE POST-FRONTAL WEST/NORTHWEST WINDS START TO PICK UP ACRS
THE FAR WESTERN CWA THROUGH THEN BUT WILL LET IT RIDE FOR NOW. BOTH
W/V IMAGERY AND EVEN THE PRECIP SHIELD ITSELF SHOWING THE
CIRCULATION OF THE SATELLITE MID LEVEL LOW OFF THE MAIN NORTHERN
PLAINS VORTEX CENTER...LOOKING TO ROTATE RIGHT UP ACRS THE CWA THIS
MORNING. WILL ACCOUNT FOR ITS ASSOCIATED DEF ZONE INCREASE IN RAIN
AGAIN WITH HIGH POPS ACRS THE EAST HALF OF THE DVN CWA AT LEAST
THROUGH 15Z BEFORE ACTIVITY DECREASES AGAIN FROM THE SOUTHWEST.
ANOTHER 1 TO 2 TENTHS OF AN INCH OF ADDITIONAL RAINFALL POSSIBLE
ALONG AND EAST OF THE MS RVR THIS MORNING ADDING TO THE RUN-OFF...
THE RISING RIVERS/STREAMS...AND POTENTIAL NUISANCE URBAN FLOODING.
WILL KEEP FOG MENTION EMBEDDED IN THE RAIN POPS THIS MORNING AS
WELL...BUT AS THE LOW/TROF EXITS NORTH-NORTHEASTWARD INTO CENTRAL WI
BY 18Z...WRAP AROUND WEST-NORTHWEST WINDS SHOULD ALLEVIATE ANY DENSE
FORMATION. UPSTREAM MID LEVEL DRY SLOT SEEN ON W/V IMAGERY ACRS THE
EASTERN DAKOTAS AN DOWN INTO THE CENTRAL PLAINS WILL SWEEP ACRS THE
LOCAL AREA THIS AFTERNOON AND COMBINE WITH SUBSIDENCE REGIME TO BRING
AN END TO THE ORGANIZED PRECIP. LLVL CLOUDS WILL BE TRAPPED UNDER
INVERSION AND INCREASING DRY WEDGE ALOFT THIS AFTERNOON AND INTO THIS
EVENING BUT WILL BANK ON THE SUBSIDENCE TO LIMIT ANY DRIZZLE
PRODUCTION. HIGH TEMPS TO OCCUR THIS MORNING FROM 12Z-17Z BEFORE
STEADY TO SLOW FALL TREND OCCURS THIS AFTERNOON FROM WEST-TO-EAST.
TONIGHT...SHORT RANGE MODELS IN GOOD AGREEMENT IN SUGGESTING THE
STRONG VORT NOW OVER THE NORTHWEST HIGH PLAINS TO FUJIWARA/PIVOT ITS
WAY AROUND MAIN UPPER LOW CENTER AND DOWN ACRS EASTERN IA AND
NORTHWEST IL WITH LEAD FORCING WINDOW OCCURRING FROM 06Z-12Z AND
STRONGEST ACRS THE NORTHWEST HALF OF THE DVN CWA. WILL KEEP ONGOING
FREEZING DRIZZLE OR LIGHT FLURRIES WORDING THIS EVENING AS LIFT
STARTS BEFORE ADEQUATE MID LEVEL SATURATION. FCST SOUNDINGS THEN
SUGGEST DEEPENING SATURATION INTO THE -12 TO -15 C LAYER FOR ICE
NUCLEATION AND SNOW PRODUCTION SPREADING IN FROM THE NORTHWEST AFTER
06Z...REACHING THE MS RVR AFTER 3 AM. WILL BUMP UP NORTHWEST THIRD TO
LIKELY POPS...AND ADVERTISE AREAS NORTHWEST OF A CEDAR RAPIDS TO
DUBUQUE LINE RECEIVING UP TO A HALF INCH OF SNOWFALL BY 12Z MON. A
FEW AREAS FROM VINTON...TO INDEPENDENCE AND MANCHESTER MAY EVEN GET
AN INCH BY MON MORNING WHILE ONLY A DUSTING IS EXPECTED SOUTH OF I80
THROUGH THAT TIME-FRAME. ..12..
.LONG TERM...MONDAY THROUGH NEXT SATURDAY...
FUJIWARA EFFECT OF ENERGY SOURCES AS SHORTWAVE ROTATING AROUND MAIN
UPPER LEVEL CIRCULATION OVER GREAT LAKES SHIFTS ACROSS THE AREA
DURING DAY ON MON AND WILL BE ACCOMPANIED BY LIGHT SNOW... WHICH
WILL LINGER THROUGH MON NGT WITH CAA... CYCLONIC FLOW AND ADDITIONAL
ENERGY DIVING DOWN IN NORTHWEST FLOW. SNOW ACCUMS BY TUE AM SHUD
GENERALLY RANGE FROM HALF INCH OR SO IN SOME AREAS SOUTH OF HWY 34
TO 1-2 INCHES ESPECIALLY ALONG/N OF I-80. WINDS NEXT ITEM OF CONCERN
FOR MON-MON NGT. TIGHTENING MSLP GRADIENT BETWEEN SFC LOW SHIFTING
FROM GREAT LAKES TO ONTARIO AND CANADIAN HIGH BUILDING SOUTH ACROSS
THE NORTHERN ROCKIES INTO PLAINS... WILL PROVIDE WINDY CONDITIONS
WITH PROGGED MSLP GRADIENT OF 15-16 MB SUPPORTIVE OF GUSTS NEAR 40
MPH. ADD IN COLD ADVECTION AND MIXING... AND POTENTIAL TO NEAR OR
EXCEED WIND ADVISORY CRITERIA WITH NAM AND GFS BUFR SOUNDINGS SHOWING
AROUND 40-42 KTS AT BASE OF INVERSION. WINDS IN COMBINATION WITH
FALLING SNOW LIKELY TO CREATE AREAS OF REDUCED VSBYS IN BLOWING
SNOW.
FLURRIES AND CLOUDS LINGER INTO TUE AM BEFORE GRADUAL CLEARING WITH
INCREASING SUBSIDENCE WITH FLOW BECOMING MORE ANTICYCLONIC WITH SFC
RIDGE BUILDING SOUTH TO MID/LOWER MISSISSIPPI VALLEY. LOWERED MAXES
ON TUE BY COUPLE CATEGORIES MOST LOCALES GIVEN CLOUDS AND ALSO H925
TEMPS -10 TO -15C.
TUE NGT... CLEARING INTO THE EVE BEFORE CLOUDS INCREASE AHEAD OF
SYSTEM DEVELOPING IN THE PLAINS. LOWERED MINS ACROSS THE BOARD
ONLY TWEAKING DOWN THE SOUTH 1-2 DEGS WHERE CLOUDS LOOK TO ARRIVE
SOONER... WHILE LOWERING NORTH SECTIONS 3-5+ DEGS WHERE SKIES
MAINLY CLEAR LONGER.
WED-WED NGT... MORE MODELS COMING IN LINE WITH BREAKING OUT MAINLY
LIGHT OVERRUNNING SNOWS IN THE PLAINS AND SHIFTING E/SE... AS
SHORTWAVE ENERGY IN NORTHWEST FLOW INTERACTS WITH LOW/MID LEVEL
BAROCLINIC ZONE TO THE NORTH OF SFC FRONTAL ZONE EXTENDING ACROSS
PORTIONS OF THE CENTRAL/SOUTHERN PLAINS TO MID MISSISSIPPI VALLEY.
WHERE MODELS DISAGREE IS WITH LOCATION OF BAROCLINIC ZONE AND TRACK
OF SHORTWAVE. STRONGER SIGNAL FOR IMPACTS TO SOUTH AND SO HAVE UPPED
POPS THERE INTO CHC CAT...WITH SLIGHT CHC TO NEAR I-80.
THU-SAT... SYSTEM PASSES EARLY THU AND IN DOING SO WILL DRAG DOWN
COLDER AIR. MAGNITUDE STILL YET TO BE RESOLVED AS 00Z GFS MOST
AGGRESSIVE WITH H85 TEMPS LOWERING TO BETWEEN -20 TO -25C NORTH ON
THU... WHILE GEM AND ECMWF -14 TO -18C. FOR NOW HAVE LOWERED TEMPS
FEW TO SEVERAL DEGS THU-FRI. WILL HAVE TO WATCH SOUTHWEST ENERGY AND
MAGNITUDE/EXTENT OF PHASING WITH HUDSON BAY VORTEX LATE WEEK.
DPROG/DT OF LATEST ECMWF AND GEM MODELS SHOW A LITTLE NORTHWARD JOG
TO SOUTHERN ENERGY AND ATTENDANT QPF... THOUGH BOTH STAY SOUTH OF
CWA. GFS REMAINS FARTHEST SOUTH WITH PHASED ENERGY YIELDING SYSTEM
RIPPLING ALONG GULF COAST AND DEEP SOUTH.
BOTTOM LINE... TEMPS TRENDING BELOW TO MUCH BELOW NORMAL NEXT 7 DAYS
WITH COUPLE OF EPISODES OF SNOW... MAINLY LIGHT... MON/WED... THEN
WATCH TRENDS WITH PHASING STREAMS TO SEE WHAT BECOMES OF SOUTHWEST
ENERGY THAT MAY/MAY NOT HAVE IMPACT ON CWA LATE WEEK. ATTIM MODELS
SUPPORT STAYING SOUTH OF AREA. ..05..
&&
.AVIATION...
RAIN AND DRIZZLE WITH IFR TO LIFR CIGS AND VSBYS/DO MAINLY TO FOG/
TO LAST AT ALL TERMINALS THROUGH 15Z...BUT THEN AS WEST TO NORTHWEST
WINDS INCREASE FROM THE WEST AND RAIN EXITS TO THE EAST/NORTHEAST
SOME IMPROVEMENT WITH VSBYS EXPECTED INTO THE 2-4SM RANGE AFTER
17Z. CIGS TO REMAIN IN IFR LEVELS/600-1000 FT AGL THOUGH WITH
TRAPPING INVERSION REMAINING OVERHEAD. SPOTTY FREEZING DRIZZLE
POSSIBLE AT ALL TERMINALS FROM 00Z TO 06Z...BEFORE LIGHT SNOW SPREADS
IN FROM THE WEST AFTER 06Z TO 08Z. THE BRL TERMINAL MAY REMAIN OUT OF
THE SNOW UNTIL AFTER 12Z MON...WHILE CID IS REDUCED DOWN TO 1-2SM BY
SNOW AFTER 09Z MON. ..12..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...DENSE FOG ADVISORY UNTIL 8 AM CST THIS MORNING FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA
IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-
LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...DENSE FOG ADVISORY UNTIL 8 AM CST THIS MORNING FOR BUREAU-
CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-
MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...DENSE FOG ADVISORY UNTIL 8 AM CST THIS MORNING FOR CLARK-
SCOTLAND.
&&
12/05Hazardous weather outlook, Jan 24, 5:04 AM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 504 AM CST SUN JAN 24 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-251115- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 504 AM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG REDUCING VISIBILITIES TO A QUARTER MILE OR LESS MAY LINGER THOUGH MID MORNING...ESPECIALLY IN AREAS AWAY FROM WIDESPREAD RAINFALL. VISIBILITIES WILL IMPROVE FROM WEST TO EAST AS WINDS INCREASE BY LATE MORNING. ADDITIONAL RAINFALL UP TO A QUARTER OF AN INCH MAY FALL ALONG AND EAST OF THE MISSISSIPPI RIVER THROUGH MID MORNING BEFORE THE RAIN DECREASES AND MOVES OUT OF THE AREA. THIS RAINFALL AS WELL AS THE RAIN FROM OVERNIGHT COMBINED WITH SNOW MELT MAY PRODUCE SOME URBAN AND SMALL STREAM FLOODING THROUGH NOON TODAY. THE RAINFALL AND SNOW MELT FROM OVERNIGHT AND THIS MORNING WILL CONTINUE TO PRODUCE SIGNIFICANT RISES ON SOME AREA RIVERS AND STREAMS. THERE WILL ALSO BE THE THREAT OF ICE JAMS AND LOCALLY ENHANCED FLOODING. PORTIONS OF THE ROCK RIVER ARE ALREADY EXPERIENCING MINOR TO MODERATE FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS OF 30 TO 45 MPH ARE EXPECTED MONDAY INTO MONDAY EVENING. THESE WINDS IN COMBINATION WITH FALLING SNOW MAY CREATE REDUCED VISIBILITIES BELOW 1 MILE AT TIMES IN BLOWING SNOW... ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 12/05
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 9:07 PM CST | Dense Fog Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 11 hr |
| Jan 24, 7:05 AM CST | River Flood Warning | DVN | Johnson, Washington | 23 hr |
| Jan 24, 7:05 AM CST | River Flood Warning | DVN | Keokuk | 38 hr |
| Jan 24, 7:05 AM CST | River Flood Warning | DVN | Des Moines, Henry, Lee | 8 days |
| Jan 24, 9:11 AM CST | River Flood Warning | DVN | Iowa, Johnson | 26 hr |
| Jan 24, 2:34 PM CST | River Flood Warning | DVN | Louisa | 64 hr |
| Jan 24, 2:34 PM CST | River Flood Warning | DVN | Louisa | 3 days |
| Jan 24, 6:24 AM CST | River Flood Warning | DVN | Hancock, McDonough | 3 days |
| Jan 24, 6:35 AM CST | River Flood Warning | DVN | Clark | 24 hr |
Nearby
River Flood Warnings in Iowa, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.